MAUDE Adverse Event Report: SMITH & NEPHEW, INC. BIOSURE HA 10MM X 25MM; SCREW, FIXATION, BONE

SMITH & NEPHEW, INC. BIOSURE HA 10MM X 25MM; SCREW, FIXATION, BONE
Model Number 72201785
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/25/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported 10x25mm biosure has screw, used in treatment, has been returned for evaluation.Visual assessment of the screw showed a majority of the treads are deformed and are missing pieces.Dimensional assessment of the screws major diameter and wall thickness was performed and found to meet print specifications.Without the pertinent clinical details regarding patient bone quality, graft type and size as well as tunnel size an exact root cause cannot be determined with confidence; however, factors that could have contributed to the reported event include: excessive force applied during use.Improper site preparation.The instruction for use outlines precautionary statements and instructions in regards to the use of the device to avoid damage or non-functionality.A review of the manufacturing and complaint records was performed for the reported lot, there were no indications that would suggest that the device did not meet product specifications upon release into distribution.Further investigation is not warranted at this time.
 
Event or Problem Description
It was reported that during an acl reconstruction surgery, the screw was found thread crooked.However, there was no breakage into the patient.Backup device was available to complete the procedure.No significant delay and no patient injuries were reported.Results of investigation have concluded that the device was deformed and it was missing pieces and was actually used inside the patient which makes it a reportable event.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.

Brand Name
BIOSURE HA 10MM X 25MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key9803953
Report Number1219602-2020-00481
Device Sequence Number643094
Product Code HWC
UDI-Device Identifier03596010611819
UDI-Public03596010611819
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K080358
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/13/2020
Device Model Number72201785
Device Catalogue Number72201785
Device Lot Number50534163
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/28/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/20/2019
Initial Report FDA Received Date03/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age29 YR